zbMATH — the first resource for mathematics

Asymptotic evolution of certain observables and completeness in Coulomb scattering. I. (English) Zbl 0531.47008
Like the quantum mechanical variables position Q and momentum P, the generator A of the dilation group in \(L^ 2({\mathbb{R}}^{\nu})\) enjoys a conjugate relation with log \(H_ 0\), where \(H_ 0\) is the free non- relativistic Schrödinger operator. This recognition leads to a remarkably simple Cook-type proof for the existence and completeness of two body short-range scattering [V. Enss Commun. Math. Phys. 61, 285-291 (1978; Zbl 0389.47005), E. Mourre Commun. Math. Phys. 68, 91-94 (1979; Zbl 0429.47006), K. B. Sinha, A simple proof of asymptotic completeness in scattering, I.S.I. report (unpublished) (1981)]. For long range potentials, one needs to study the asymptotic details of the scaled observable A/t under the total evolution \(V_ t\equiv \exp(-iHt)\). In the present paper, the authors study the zeroth order asymptotics and observe that \(V^*_{\tau}\frac{A}{t}V_ t\) behaves like \(H_ c\), the continuous part of H. This alone is sufficient to prove completeness in the case of Coulomb potential [see also V. Enss Commun. Math. Phys. 89, 245-268 (1983)]. However, for other longer rage potentials, one needs higher order asymptotics of \(V^*_{\tau}\frac{A}{t}V_ t\) near \(t=\pm \infty\) and this was done by the authors in [Asymptotic completeness in long range scattering II, to appear in Ann. Sci. Ecole Norm. Sup. 17, No.4 (1984)].

47A40 Scattering theory of linear operators
47A20 Dilations, extensions, compressions of linear operators
81U05 \(2\)-body potential quantum scattering theory
PDF BibTeX Cite
Full Text: DOI
[1] Enss, V, Geometric methods in spectral and scattering theory of schrodinger operators, () · Zbl 0498.60097
[2] Reed, M; Simon, B, Methods of modern mathematical physics. I. functional analysis, (1972), Academic Press New York
[3] Reed, M; Simon, B, Methods of modern mathematical physics. II. Fourier analysis, self adjointness, (1975), Academic Press New York · Zbl 0308.47002
[4] Reed, M; Simon, B, Methods of modern mathematical physics. III. scattering theory, (1979), Academic Press New York · Zbl 0405.47007
[5] Kato, T, Perturbation theory of linear operators, (1966), Springer Berlin
[6] {\scPl. Muthuramalingam and K. B. Sinha}, Asymptotic completeness in long range scattering. II, Ann. Sci. Ecole Norm. Sup., in press. · Zbl 0584.47009
[7] Davies, E.B, Quantum theory of open systems, (1976), Academic Press New York · Zbl 0388.46044
[8] Amrein, W.O; Jauch, J.M; Sinha, K.B, Scattering theory in quantum mechanics, (1977), Benjamin Reading, Mass · Zbl 0376.47001
[9] Hormander, L, The existence of wave operators in scattering theory, Math. Z., 146, 69-91, (1976) · Zbl 0319.35059
[10] Muthuramalingam, Pl, Asymptotic completeness for the Coulomb potential, () · Zbl 0625.35068
[11] Enss, V, Asymptotic observables on scattering states, Comm. math. phys., 89, 245-268, (1983) · Zbl 0543.47008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.